Article Text

Download PDFPDF
CASE REPORT
Olmesartan-associated severe gastritis and enteropathy
  1. Lavanya Shenbagaraj and
  2. Gillian Swift
  1. Gastroenterology, University Hospital of Llandough, Cardiff, UK
  1. Correspondence to Dr Lavanya Shenbagaraj, lavan.0819{at}gmail.com

Abstract

Olmesartan is an angiotensin II receptor antagonist, used in the treatment of hypertension. We report a case of olmesartan-associated severe gastritis with enteropathy in a 74-year-old woman who presented with mainly upper gastrointestinal symptoms. There was significant endoscopic improvement in the mucosal inflammation on stopping the drug. Subsequent gastroscopy showed mucosal healing and normal gastric and duodenal mucosa. To our knowledge, this is the first case report of olmesartan-associated gastritis and enteropathy predominantly involving and affecting the whole of stomach with limited small bowel involvement.

  • gastrointestinal system
  • drugs: gastrointestinal system
  • ulcer
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors The contents of the manuscript are our original work and are not under consideration for publication elsewhere. LS and GS wrote the manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.